Alert archive / Idaho / Wind Advisories in 2018
Wind Advisory 11, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Apr 7, 2018, 10:42 AM MDT. It took effect at Apr 7, 2018, 4:00 PM MDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 7, 2018, 10:42 AM MDT (16:42 UTC)
- In effect from
- Apr 7, 2018, 4:00 PM MDT
- Expired
- Apr 7, 2018, 10:00 PM MDT
- In force
- 6 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted.
739 WWUS75 KPIH 071642 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 1042 AM MDT Sat Apr 7 2018 IDZ020-021-080400- /O.NEW.KPIH.WI.Y.0011.180407T2200Z-180408T0400Z/ Upper Snake River Plain-Lower Snake River Plain- Including the cities of Idaho Falls, Rexburg, and Pocatello 1042 AM MDT Sat Apr 7 2018 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 PM MDT THIS EVENING... The National Weather Service in Pocatello has issued a Wind Advisory, which is in effect from 4 PM this afternoon to 10 PM MDT this evening. * IMPACTS/TIMING...Difficult driving late this afternoon and this evening. * WINDS...Southwest winds sustained near 30 mph with gusts to 45 mph. * LOCATIONS...I-15 from Pocatello to Idaho Falls. U.S. 20 from Idaho Falls to Arco. U.S 26 from Blackfoot to Arco. Includes Idaho National Labs. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that winds of 30 mph are expected. Gusts over 45 mph are possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Valle
1 follow-up statement
953 WWUS75 KPIH 080348 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 948 PM MDT Sat Apr 7 2018 IDZ020-021-080500- /O.EXP.KPIH.WI.Y.0011.000000T0000Z-180408T0400Z/ Upper Snake River Plain-Lower Snake River Plain- Including the cities of Idaho Falls, Rexburg, and Pocatello 948 PM MDT Sat Apr 7 2018 ...WIND ADVISORY WILL EXPIRE AT 10 PM MDT THIS EVENING... Winds have diminished this evening as the cold front presses into wyoming, thus the Wind Advisory will be allowed to expire at 10 PM MDT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Apr 7, 2:47 AM MDT, 7 hours 55 minutes earlier.
Area forecast discussion, Apr 7, 2:47 AM MDT, 7 hours 55 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 247 AM MDT Sat Apr 7 2018 .SHORT TERM...Today and Sunday...Idaho is starting the morning to cloudy, but relatively calm conditions. This is going to quickly take a turn as frontal boundaries track through the state and moisture surges through. Overnight, Nevada and Eastern Oregon are feeling the effects. There will be a rapid increase in shower activity across the Central Mountains early this morning (rain below 8500 ft; snow above) with rain chances increasing mid to late morning for the Snake River Plain and areas south and east of the interstate corridor. Additionally, there is a risk for thunderstorms this afternoon/early evening. The primary threat associated with these thunderstorms will be gusty winds as thunderstorm tops are not likely to grow very high to allow for hail growth. Wind speeds for today are still set to be breezy with 30 to 40 mph gusts across the Snake River Plain late this afternoon through early evening associated with the frontal passage. With all the incoming moisture we are not looking to see much in the way of blowing dust. An advisory is not going to be issued at this time. Mountain passes like Emigration Pass and Tom Cat Summit are likely to see 35 to 40 mph gusts as well. Expect gusts of 40 to 50 mph at mountain peaks this afternoon and evening across the Sawtooth Mountains and Salmon Challis NF nearby. Improving winds are expected during the overnight hours. Going through the remainder of the day, expect the frontal passage to clear Idaho near sunset, or slightly after, with rain activity lingering over the Eastern/Caribou Highlands and transitioning to snow behind the front. Clearing conditions are forecast across the valleys tonight and while showers persist in the Sawtooth/Salmon- Challis NF through tomorrow. By this time though any rain will also have transitioned over to snow. For Sunday, a snow levels will have greatly dropped to valley floors with a slight chance for a rain/snow shower across the valleys during the day. Little/no snow accumulation is expected. Winds will once again increase with gusts reaching 30 to 40 mph across the Snake River Plain during the morning hours and lasting all through early evening. Some breezy conditions are likely on mountain peaks and passes, up to 40 mph as well. NP/DMH .LONG TERM...Monday through Saturday. Extended range begins dry but relatively cool as upper ridge transitions across the region. Next system pushes moisture into east idaho Tuesday night/Wednesday. There should be another weak ridge Wednesday night, but Thursday looks to bring a more significant upper trough. GFS and ECMWF both swing a sharply amplified trough across the intermountain west Thursday through Friday, though the models sharply differ on the progression of the feature as it passes to the east. Given the amplitude of the trough, cold frontal passage will induce a significant cool down for Thursday. GFS guidance also showing values only slightly below what was seen in the guidance leading up to the recent wind event April 2. Have kept values below that for now, but still quite solidly in advisory criteria this far out, and fair potential to see another strong wind event with blowing dust. Trough/low shifts into the plains for Friday/Saturday, trending East Idaho toward a drier ridge and slow warming for the last couple days of the extended. DMH && .AVIATION...Clouds continue to increase this morning as precipitation shifts from OR/NV across the state. Snow levels start out high but drop this afternoon behind cold front. Some instability present along with the front, so will likely add VCTS to most if not all terminals for this afternoon. Otherwise expect MVFR ceilings with the heaviest precipitation. Winds are a secondary concern this afternoon into the evening, and could approach 25kts sustained for KPIH/KIDA/KBYI. Should see heaviest precipitation shift into WY after 03Z with clearing aloft at KPIH/KIDA/KBYI. Potential for some fog overnight at these sites after 06Z. Moist westerly flow could keep showers going at KSUN/KDIJ overnight. DMH && .HYDROLOGY...Rain shifts across East Idaho today and continues through Sunday. Rain could be moderate at times this afternoon with potential for thunderstorms, which could enhance rainfall rates. Flood watch will remain in effect as the rain will combine with snow melt above valley floors. Some of the runoff is expected to increase flows in some East Idaho mainstem rivers, but most of the impact will likely be seen in tributary creeks and streams. Backcountry roads near the transition to snow covered regions will likely be impacted by the increased runoff. DMH && .PIH WATCHES/WARNINGS/ADVISORIES... Flood Watch through late tonight for IDZ018-019-023>025-031. &&
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 4:14 PM MDT | Special Weather Statement | PIH | Bingham | 46 min |
| Apr 7, 4:23 PM MDT | Special Weather Statement | PIH | Custer | 52 min |
| Apr 7, 4:37 PM MDT | Special Weather Statement | PIH | Blaine | 53 min |
| Apr 7, 4:47 PM MDT | Special Weather Statement | PIH | Power | 43 min |
| Apr 7, 4:59 PM MDT | Special Weather Statement | PIH | Bingham | 31 min |
| Apr 7, 5:44 PM MDT | Special Weather Statement | PIH | Blaine | 46 min |
| Apr 7, 5:52 PM MDT | Special Weather Statement | PIH | Butte | 38 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.